GCA and Actemra : Diagnosed in November. On... - PMRGCAuk

PMRGCAuk
10,974 members19,969 posts

GCA and Actemra

EA43
EA43

Diagnosed in November. On prednisone and Actemra. Lots of questions

7 Replies
oldestnewest
DorsetLady
DorsetLadyPMRGCAuk volunteer

Hi and welcome p

Just fire away when you’re ready. I can answer on GCA and Pred, but not on Actamera.

EA43
EA43
in reply to DorsetLady

After 2 months of fever, night sweats and 20 lb weight loss I was diagnosed with GCA.started on 60mg prednisone daily then added Actemra in December. I have tapered to 30 mg daily and continue the Actemra. CRP has returned almost to normal. Just hoping to return to feeling normal again. Still not able to sleep much. I am walking between 4 and 5 miles a day to keep up exercise and control blood sugar as I’m also diabetic. Added insulin last week but hope getting the prednisone dosage lower might help.

PMRpro
PMRproModerator
in reply to EA43

Have you tried cutting carbs drastically? It helps avoid both weight gain and the steroid-induced diabetes problem.

DorsetLady
DorsetLadyPMRGCAuk volunteer
in reply to EA43

I found the sleeplessness quite bad at high doses and resorted to take an OTC sleeping tablet (Nytol) every 4th or 5th night, enough to get a good night’s sleep, but not enough to get addicted - on GP’s advice. Returned to normal sleep patterns as Pred dose lowered.

Blood sugars should also reduce as Pred reduces, but as PMRpro says look at your diet.

EA43
EA43
in reply to DorsetLady

Thanks..I’ll try looking for an OTC for some help with sleeping. I have been trying to work with diet but can’t seem to make it through the day without 1 or 2 spikes. It is getting better as the prednisone dose is getting lower

PMRpro
PMRproModerator
in reply to EA43

Your Hba1c is more significant than the spikes - you may have shortlived spikes due to the liver randomly releasing glucose but overall the Hba1c may still be within in range. And it will improve as the dose falls.

PMRpro
PMRproModerator

We can only answer them when you ask them! Just ask...

You may also like...